MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-06
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn: (b)(4) was fizzling and smoking when docked on the downloader.The product was replaced at no charge.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch, failing safe.The product was replaced and is being returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident#: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 11-apr-2023.The customer reported that analyzer s/n (b)(6) was fizzling and smoking when it was docked in downloader recharger (drc) sn (b)(6).The customer also mentioned that the analyzer was warm to touch when the incident occurred, the analyzer was wet from cleaning, and the charging pins were discolored and a few were missing.Failure analysis confirmed the complaint of damaged charging pins via visual inspection upon receipt, but neither the warm condition, the missing charging pins, nor the smoke reported by the customer were reproduced.A rocketware search spanning three months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
pte ltd
1 kallang place
singapore, ontario, NJ 33921-1
SN   339211
6136885949
MDR Report Key16183642
Report Number2245578-2023-00007
Device Sequence Number2330980
Product Code CGA
UDI-Device Identifier00054749002528
UDI-Public00054749002528
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown